MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 196
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 27-jan-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the "patient was originally repositioned to face the left side of the isolette, but wasn't tolerating that position.So the patient was repositioned to face the right side of the isolette.During the care time, the tube was appropriately at 5.5cm at the lip.The vitals were within normal limits.The bedside rn [registered nurse] got an abg [arterial blood gases] at 1100am.The rt [respiratory therapist] called the results to the pa [physician's assistant].The results were thought to be inaccurate, so the abg was redrawn.The results came back almost like the previous results." it was noted "the lavage port from the suction catheter had fallen off the inline suction line." this caused a leak in the ventilator circuit.Occasionally the low ve [low minute ventilation] alarm would go off, but not constantly.The respiratory therapist replaced in inline suction catheter and replaced the flow sensor because it was "soiled." the ventilator graphics and the parameters were within normal limits.An abg would be redrawn.The patient was already in critical condition and continued to be in critical condition.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30151032, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The original packaging was not received with the sample.The irrigation port assembly was detached from the positive end-expiratory pressure (peep) seal area of the closed suction catheter (csc).There were no visible damages, defects seen on the peep seal manifold area where the irrigation port assembly pressed fitted.There were no visible damages, defects seen on the irrigation port elbow as well.When the irrigation port assembly engaged to the peep seal manifold by pressing the irrigation elbow into the peep seal manifold part, it pressed right in with no difficulty.Since the irrigation port assembly component was received detached from the peep seal manifold, the complaint for component comes apart was confirmed.However, no damages, breakages or abnormalities seen on the detached component (irrigation port).Root cause could not be determined.All information reasonably known as of 08-apr-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD CS NEO/PED, 6 FR, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13386237
Report Number8030647-2022-00009
Device Sequence Number20083412
Product Code BSY
UDI-Device Identifier00609038938240
UDI-Public00609038938240
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model Number196
Device Catalogue NumberN/A
Device Lot Number30151032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA
Patient SexUnknown